MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown, not provided.If implanted; give date: n/a (not applicable).Lens was not inserted and a back up lens was used during the same procedure.If explanted; give date: n/a (not applicable).Lens was not inserted and a back up lens was used during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis intraocular lens (iol) back haptic was bent/broken when loading in the cartridge.There was patient involvement.The lens was not inserted and the procedure was completed using a back up lens.Reportedly, the patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
In review, it was noted that the following information inadvertently was not mentioned in the section ¿b5¿ of the initial mdr report; therefore, the information is captured in this supplemental mdr report as indicated below: there was patient contact, and the affected eye was the left eye (os).There was no incision enlargement required.The outcome did not significantly interfered with patient¿s activities of daily life.Device available for evaluation? yes.Date returned to manufacturer: aug 27, 2021.Returned to manufacturer: yes.Device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification after cleaning the lens, revealed a bent haptic.The complaint issue was confirmed; however, based on the fact that the lens was handle during loading this issue can be attributed to handling and cannot be confirmed to be related to manufacturing, and therefore no product deficiency could be identified.Manufacturing records review: the manufacturing records review was performed, and no nonconformity report was found as part of this manufacturing records review.The product was manufactured and released according to specifications.A search in complaint system revealed one additional complaint was received for this production order number.Although the complaint issues reported are related, no further investigation was required for that one case and therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key12317100
Report Number2648035-2021-08298
Device Sequence Number14203777
Product Code HQL
UDI-Device Identifier05050474528994
UDI-Public(01)05050474528994(17)230621
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC, LOT CH08447; EMERALDC, LOT CH08447
Patient SexUnknown